Citation: Sam. "Caf-fiendish Experience: An Experience with Caffeine (exp52965)". Erowid.org. Apr 17, 2010. erowid.org/exp/52965
||(pill / tablet)
I always drank a lot of pop when I was a kid and loved staying up late. Then, one day (I think I was 14), I was at the grocery store, and walking through an aisle of the pharmacy, noticed a package of caffeine pills. I always knew of them, but never until that moment considered taking any myself. I thought, 'That would be nice. As much caffeine as I need/want, whenever I need/want it. Quicker than drinking a bunch of Mountain Dews.' So I bought a pack of, I think sixteen 200 mg pills.
I took them one or two a day, and thought it kept me up well; I thought it was pretty cool. So later, I bought a bottle (the first was in a foil-backed package) of forty 200 mg No-Doz. I usually took two, on days that I took any; but sometimes upped to dose to three or four pills. With four pills, I would get quite a buzz. If I had been sitting down for a while, and then stood up, I felt really weird and dizzy--but in a good way. I would have a ton of energy--physical energy, mental energy, creative energy, everything.
As my caffeine tolerance built up, three or four became the norm for a day, and every once in a while five or even six on rare occasions. With that much, I kind of got a nauseated feeling, and a chalky taste in my mouth, and when I would breathe in through my nose, there would be a really strange kind of chalky smell. It was really strange; it was not anything outside my body I was smelling. But even with the weird sick feelings and smells and stuff, it gave me an even better buzz to take five or six, so I began to do this more often. I also would kind of hallucinate, always thinking I was seeing things move really fast out of the corner of my eye, when nothing was moving at all. Once, I was looking out the window at night, and stared at this big, motionless rock, and could not figure out whether it was a rock, or a cat moving around.
Then, early one day--sometime around getting home from school--I resolved that I was going to take a lot of caffeine that day. I took four right off. I sat around a while, not doing much, but buzzed. Within a couple of hours, I took three more pills. Started to feel pretty nauseated, but still not satisfied that I had taken enough pills to have a real good time. So I took four more. Not long after, three more. Within fifteen minutes of taking that fourteenth pill, I really started to feel sick. I lay down on the couch, hoping to start feeling better. But it only got worse. The weird smell from before was stronger than ever, and I was constantly smelling it. It was so weird; just that smell pretty much gave me a bad headache. I soon had to go into the bathroom and puke up some bright-yellow crap. Felt a little better. I lay back down on the couch. But then I felt really bad again. Puked up more yellow stuff. Back to the couch. Back to the toilet to puke. I think I had to puke violently five or six times before I felt well enough to fall asleep.
The next morning, I go to school feeling terrible. It helped a lot to put my head down, so every chance I had, I just kept my head down on my desk. That day was some achievement testing thing so I had to stay to do that. Taking that was no fun at all. But as soon as it was done, I called my mom, and had her pick me up and take me home. When I got home, I puked a bunch of yellow stuff one more time. I lay on the couch and went to sleep. For some reason, I don't recall whether I woke up later that day, or whether I slept till school the next day; but all I remember is that the next day I pretty much felt better.
I continue to take caffeine pills, but I don't plan on ever taking more than four in a day again.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.